Alert archive / Minnesota / Wind Chill Advisories in 2017
Wind Chill Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 12, 2017, 2:49 PM CST for 7 counties in Minnesota; Ransom County, Richland County, Sargent County, North Dakota. It took effect at Jan 12, 2017, 3:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 2:49 PM CST (20:49 UTC)
- In effect from
- Jan 12, 2017, 3:00 PM CST
- Expired
- Jan 13, 2017, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS43 KFGF 122049 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 249 PM CST THU JAN 12 2017 MNZ002-003-005-008-013>015-NDZ039-131800- /O.EXP.KFGF.WW.Y.0002.000000T0000Z-170112T2100Z/ /O.NEW.KFGF.WC.W.0001.170112T2100Z-170113T1800Z/ NORMAN-CLAY-ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...ROSEAU...WARROAD...GREENBUSH...NEWFOLDEN... MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...FERTILE...MCINTOSH...ERSKINE...FARGO 249 PM CST THU JAN 12 2017 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 45 BELOW ZERO BETWEEN 3 PM THIS AFTERNOON AND NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM FRIDAY. * IMPACTS...THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ029-NDZ049-052-053-131800- /O.EXP.KFGF.WW.Y.0002.000000T0000Z-170112T2100Z/ /O.NEW.KFGF.WC.Y.0007.170112T2100Z-170113T1800Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...ENDERLIN... GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON 249 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 40 BELOW ZERO BETWEEN 3 PM THIS AFTERNOON AND NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 3 AM FRIDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ001-004-007-016-022-023-027-028-NDZ006>008-014>016-024-026>030- 038-054-131800- /O.NEW.KFGF.WC.W.0001.170112T2100Z-170113T1800Z/ WEST POLK-KITTSON-WEST MARSHALL-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... EDINBURG...ADAMS...LANKIN 249 PM CST THU JAN 12 2017 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO BETWEEN 3 PM THIS AFTERNOON AND NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 3 AM FRIDAY. * IMPACTS...THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ006-009-017-024-030>032-040-131800- /O.NEW.KFGF.WC.Y.0007.170112T2100Z-170113T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...FERGUS FALLS...PERHAM...NEW YORK MILLS... PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT 249 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 39 BELOW ZERO BETWEEN 3 PM THIS AFTERNOON AND NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM FRIDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
102 WWUS43 KFGF 130328 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 928 PM CST THU JAN 12 2017 MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024- 026>030-038-039-054-131800- /O.CON.KFGF.WC.W.0001.000000T0000Z-170113T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 928 PM CST THU JAN 12 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 35 BELOW ZERO TO 45 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM FRIDAY. * IMPACTS...THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ006-009-017-024-029>032-040-NDZ049-052-053-131800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-170113T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 928 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM FRIDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SPEICHER
834 WWUS43 KFGF 130951 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 351 AM CST FRI JAN 13 2017 MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024- 026>030-038-039-054-131800- /O.CON.KFGF.WC.W.0001.000000T0000Z-170113T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 351 AM CST FRI JAN 13 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...40 BELOW TO 45 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ006-009-017-024-029>032-040-NDZ049-052-053-131800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-170113T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 351 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
889 WWUS43 KFGF 131750 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1150 AM CST FRI JAN 13 2017 MNZ002-003-005-008-013>015-NDZ039-131900- /O.CAN.KFGF.WC.W.0001.000000T0000Z-170113T1800Z/ NORMAN-CLAY-ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- CASS- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...ROSEAU...WARROAD...GREENBUSH...NEWFOLDEN... MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...FERTILE...MCINTOSH...ERSKINE...FARGO 1150 AM CST FRI JAN 13 2017 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL WARNING. $$ MNZ001-004-007-016-022-023-027-028-NDZ006>008-014>016-024-026>030- 038-054-131900- /O.EXP.KFGF.WC.W.0001.000000T0000Z-170113T1800Z/ WEST POLK-KITTSON-WEST MARSHALL-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... EDINBURG...ADAMS...LANKIN 1150 AM CST FRI JAN 13 2017 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... $$ MNZ006-009-017-024-029>032-040-NDZ049-052-053-131900- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-170113T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 1150 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... $$
477 WWUS43 KFGF 131755 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1155 AM CST FRI JAN 13 2017 MNZ001-004-007-016-022-023-027-028-NDZ006>008-014>016-024-026>030- 038-054-131900- /O.EXP.KFGF.WC.W.0001.000000T0000Z-170113T1800Z/ WEST POLK-KITTSON-WEST MARSHALL-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... EDINBURG...ADAMS...LANKIN 1155 AM CST FRI JAN 13 2017 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON SO THE WARNING WILL BE ALLOWED TO EXPIRE. $$ MNZ006-009-017-024-029>032-040-NDZ049-052-053-131900- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-170113T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 1155 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
031 WWUS43 KFGF 131800 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1200 PM CST FRI JAN 13 2017 MNZ001-004-007-016-022-023-027-028-NDZ006>008-014>016-024-026>030- 038-054-131900- /O.EXP.KFGF.WC.W.0001.000000T0000Z-170113T1800Z/ WEST POLK-KITTSON-WEST MARSHALL-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE... BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA... EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE... ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... EDINBURG...ADAMS...LANKIN 1200 PM CST FRI JAN 13 2017 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... WITH WARMING TEMPERATURES THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE. $$ MNZ006-009-017-024-029>032-040-NDZ049-052-053-131900- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-170113T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 1200 PM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WITH WARMING TEMPERATURES THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:47 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 12, 2:47 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
247 PM CST Thu Jan 12 2017
.SHORT TERM...(This evening through Friday)
Issued at 153 PM CST Thu Jan 12 2017
Main impacts tonight will be cold temperatures followed by wind
chills. Wind speeds will continue to diminish and should become
light by late evening as surface high pressure settles in over the
fa. Clear skies, light winds and fresh snow cover will all
combine to allow for some cold temperatures although coldest air
aloft will be east of our area. Light winds will combine with the
cold temperatures to put wind chills in the warning range for all
but the far south and east where advisories will suffice. It is
possible that as return flow and warm advection initiates from the
valley west temperatures may level off late tonight.
Respectable warm advection and southerly winds will allow for a
good temperature recovery with all areas climbing above zero.
.LONG TERM...(Friday night through Thursday)
Issued at 153 PM CST Thu Jan 12 2017
Quiet weather expected throughout the weekend and at least the first
half of next week. Main story will be moderating temperatures to
normal, or even above, values.
The weekend begins with a deep upper low off the southern Pacific
coast providing mainly upper level zonal flow across the region.
Several areas of surface high pressure will pass through which
should provide for plenty of sunshine throughout the weekend and
early next week. Temperatures will gradually moderate more and more
each day with 850 mb temperatures well above the zero mark for the
majority of next week...resulting in highs in the 20s (or even
pushing the low 30s) and lows in the teens (above zero!).
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 PM CST Thu Jan 12 2017
visibility in blsn will continue to improve through the afternoon
and should be unrestricted by 00z. Some isold mvfr cigs but these
should dissipate by late afternoon with vfr conditions through the
brunt of the period.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 3 PM CST this afternoon for NDZ039-
049-052-053.
Wind Chill Advisory until noon CST Friday for NDZ049-052-053.
Wind Chill Warning until noon CST Friday for NDZ006>008-014>016-
024-026>030-038-039-054.
MN...Winter Weather Advisory until 3 PM CST this afternoon for MNZ002-
003-005-008-013>015-029.
Wind Chill Advisory until noon CST Friday for MNZ006-009-017-024-
029>032-040.
Wind Chill Warning until noon CST Friday for MNZ001>005-007-008-
013>016-022-023-027-028.
&&
SHORT TERM...Voelker
LONG TERM...Lee
AVIATION...VoelkerHazardous weather outlook, Jan 12, 7:15 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 715 AM CST THU JAN 12 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 715 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA, WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING A PERIOD OF NORTHWEST WINDS TO 45 MPH ALONG WITH VERY POOR VISIBILITIES THIS MORNING INTO EARLY AFTERNOON FOR EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY. WIND CHILLS ALL AREAS WILL RUN 25 BELOW TO 35 BELOW ZERO. HAZARDOUS WIND CHILLS TONIGHT DESPITE LIGHT WINDS WITH READINGS IN THE 35 BELOW TO 45 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY MORNING WIND CHILLS WILL RUN 35 BELOW TO 45 BELOW ZERO. THEREAFTER WARMER WEATHER SETS IN THROUGH NEXT WEEK AND WE SHOULD REMAIN ABOVE WIND CHILL ADVISORY THRESHOLDS FRIDAY AFTERNOON AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:35 AM CST | Blizzard Warning | FGF | Kittson, Marshall, Polk | 3 hr |
| Jan 12, 2:49 PM CST | Wind Chill Warning | FGF | Becker, Clay, Clearwater, Kittson, Mahnomen, Marshall and 5 more | 21 hr |
Nearby
Wind Chill Advisories in Minnesota, 2017Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.